Urticaria; An Uncommon Presentation Of Thyrotoxicosis
Indrajit Talapatra 1 * , Karthik Prabhakar 1, David James Tymms 1
More Detail
1 Royal Albert Edward Infirmary, Diabetes Centre, Department of Medicine, Wigan UK* Corresponding Author

Abstract

We describe below two patients who presented with thyrotoxicosis and were put on carbimazole treatment. Both of them developed urticarial rash following commencement of carbimazole treatment. The drug was stopped but the patients continued to have the rash for a few months. One patient became biochemically hypothyroid despite cessation of treatment but again became biochemically and clinically hyperthyroid and subsequently underwent radioactive iodine treatment. The other patient was treated with propylthiouracil and became euthyroid. It was found that the urticaria improved in both patients as their overactive thyroid status got better.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Original Article

EUR J GEN MED, 2007, Volume 4, Issue 4, 205-208

https://doi.org/10.29333/ejgm/82531

Publication date: 15 Oct 2007

Article Views: 1177

Article Downloads: 812

Open Access References How to cite this article